Washington, 2022Heavy Snow in Washington, April 9 to 10, 2022
April 9 to 10, 2022 · NWS OTX · 1 event in 1 county or zone
A heavy snow band moved through the Palouse area of Washington and brought several inches of snow to the area. The snow impacted travel along SR-195.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heavy snow band moved through the Palouse area of Washington and brought several inches of snow to the area. The snow impacted travel along SR-195. Measurements form the event ranged from 4 to 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 9, 8:28 PM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 9, 8:28 PM PST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
928 PM PDT Sat Apr 9 2022
.SYNOPSIS...
The Inland Northwest will be under the influence of a cold upper
level trough of lower pressure through the weekend into next week.
Cold temperatures will result in snow accumulations on grassy
surface at times as weather disturbances rotate through. Mountain
passes will likely be impacted by snow at times with winter travel
conditions. Temperatures will trend much cooler next week with
several nights of widespread below freezing temperatures starting
Sunday morning. Lowland snow will be possible across the Inland
Northwest Sunday night into Monday and again Monday night into
Tuesday.
&&
.DISCUSSION...
Update: Added winter weather advisories for snow for the
Washington Palouse and the Idaho Palouse as well as the Camas
Prairie in Idaho with an evening update. Some of the higher
resolution short term models are suggesting more covective
snowfall in those locations. Snow accumulations are not expected
to linger for long intervals but the intervals may be long enough
to cause problematic impacts hence adding the advisories for those
Sunday morning hours. /Pelatti
&&
.AVIATION...
06Z TAFs: Cold unstable airmass over the aviation will favor snow
showers, with the most coverage occurring between 20Z Sunday until
about 4Z Monday. Spotty MVFR/IFR ceilings may result near the
resulting snow showers. Breezy/windy conditions will linger on as
well. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 27 44 28 45 27 40 / 10 50 20 20 10 10
Coeur d'Alene 27 43 26 44 27 39 / 20 50 30 10 10 10
Pullman 27 40 26 40 28 37 / 10 80 40 40 40 30
Lewiston 33 48 30 46 32 43 / 30 70 20 40 40 40
Colville 25 48 26 45 24 42 / 10 50 20 10 10 10
Sandpoint 28 43 27 42 26 37 / 40 50 30 10 20 10
Kellogg 27 40 25 39 27 35 / 20 60 30 20 30 30
Moses Lake 30 50 31 47 29 45 / 20 30 10 30 20 10
Wenatchee 30 47 31 43 30 39 / 30 20 10 30 30 30
Omak 28 49 30 44 27 39 / 10 30 20 10 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 4 AM to noon PDT Sunday for Idaho
Palouse-Lewis and Southern Nez Perce Counties.
WA...Winter Weather Advisory from 4 AM to noon PDT Sunday for
Washington Palouse.
Winter Weather Advisory until 5 PM PDT Sunday for Northeast Blue
Mountains-Western Chelan County.
&&Hazardous weather outlook, Apr 9, 7:46 PM PST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
846 PM PDT Sat Apr 9 2022
WAZ048-110400-
Western Chelan County-
846 PM PDT Sat Apr 9 2022
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TONIGHT
snow showers are expected at Stevens Pass.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Snow showers are expected to continue over Stevens Pass over the
weekend and may result in travel impacts at times especially
during the overnight and morning hours. Another round of snow
showers arrives in the Cascades early Monday.
IDZ001-002-004-026-WAZ032-034>038-041-043-044-047-049-110400-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Central Chelan County-Western Okanogan County-
846 PM PDT Sat Apr 9 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time. Expect locally
breezy southwest winds.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Cold, snow showery weather returns Sunday and Monday. Light snow
amounts are possible from the mountains to the lowlands. Winds
will become breezy northeast Monday and Tuesday.
IDZ003-027-WAZ031-033-110400-
Idaho Palouse-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Washington Palouse-
846 PM PDT Sat Apr 9 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TONIGHT
Expect locally breezy southwest winds. Cold, snow showery weather
will return early Sunday morning.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Cold, snow showery weather Sunday and Monday. Winds will become
breezy northeast Monday and Tuesday.
In the hours before
Local storm report, Apr 9, 4:44 PM PST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
544 PM PDT SAT APR 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW STEVENS PASS 47.75N 121.09W
04/09/2022 E7.0 INCH CHELAN WA PUBLIC
MAJORITY OF THE SNOW ESTIMATED TO HAVE
ACCUMULATED BETWEEN 6 PM APRIL 8,2022 AND 6
AM APRIL 9,2022.
&&
RPHeavy Snow, Washington Palouse
- When
- April 9, 10:00 PM PST to April 10, 12:00 PM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Public
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
Public recorded a measurement of 6 inches in the Colfax area at 1011LST.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, April 9, 202262 kt wind · 3 events
- Strong Wind in California, April 9, 2022$8,000 · 3 events
- Heavy Snow and Winter Weather in Washington, April 9 to 11, 20222 events
- Wildfire in Texas, April 9 to 22, 20222 events
- Strong Wind in Georgia, April 9, 20221 event
- High Wind in Florida, April 9, 2022$1,000 · 50 kt wind · 1 event
- Winter Weather in Colorado, April 9 to 10, 20221 event
- Heavy Snow in Idaho, April 9 to 10, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025546.